Publicaciones científicas

Hyperglycemia after intratympanic dexamethasone treatment in a diabetic patient

01-dic-2011 | Revista: Revue de laringologie - otologie - rhinologie

Gallegos-Constantino V, Cervera-Paz FJ, Salvador J, Ba FK, Perez-Fernandez N.
Clínica Universidad de Navarra, Dpto. de ORL, Pío XII 36, 31008 Pamplona Navarra, Spain


RESUMEN

The treatment of patients with idiopathic sudden sensorineural hearing loss must be performed as an emergency measure in order to prevent long term hearing deficit. Steroids in monotherapy provide the best outcome. There is some controversy regarding the most efficient route but in order to prevent side effects, intratympanic treatment is the preferred choice, especially in diabetic patients. We here present the case of a patient that developed hyperglycemia after systemic and intratympanic dexamethasone treatment for sudden hearing loss. We conclude that after intratympanic treatment great caution must be taken.